MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G49043
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) number: pre-amendment.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during recanalization of the patient's calcified superficial femoral artery (sfa), the tip of the flexor high-flex ansel guiding sheath broke and became lodged in the patient's anatomy.An incision was made in the patient's leg in order to retrieve the separated portion of the complaint device.The retrieval was successful and the patient reportedly was "ok" after the procedure.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due after the retrieval of the broken device component.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.A review of the dimensional verification, complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and a visual inspection of the returned devices were conducted during the investigation.The visual inspection of the returned device confirmed that the distal portion of the tubing separated from the rest of the device.Elongation is present at approximately 32.0cm from the proximal hub continuing to the separation site.The separation site appears frayed , and exposed coil extends 52.0cm in length from the distal end of the proximal section of tubing.The exposed coil is wrapped around the dilator and wire guide, with the dilator extending 11.7cm from the separation site and the wire extending 52.7cm.A bend in the dilator is noted at 6.0cm from the separation site.The wire extends 41.1 cm out of the distal tip of the dilator.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed the lot was released meeting all finished goods release criteria.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, the root cause was determined to be related to a device component issue.Measures are being conducted to address this failure mode.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.Refer to section h10 for investigation findings.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Blank fields on this form indicate the information is unknown or unavailable.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7625473
Report Number1820334-2018-01872
Device Sequence Number16473366
Product Code DYB
UDI-Device Identifier00827002490437
UDI-Public(01)00827002490437(17)200906(10)8196448
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2020
Device Model NumberG49043
Device Catalogue NumberKCFW-7.0-35-55-RB-HFANL1-HC
Device Lot Number8196448
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/06/2018
Supplement Date Received by Manufacturer08/20/2018
03/19/2020
Initial Report FDA Received Date06/21/2018
Supplement Report FDA Received Date08/20/2018
03/19/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;